MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt, visual inspection revealed a longitudinal rupture in the balloon material at the distal marker band extending approximately 22mm in length to the middle of the balloon.The distal and proximal ends of the longitudinal rupture were perpendicular to the length of the balloon, creating a wide "u" shape.The distal and proximal curves of the "u" are jagged in nature.Functional testing confirmed the balloon was not able to maintain pressure.A device history record review was not able to be performed, as the lot number was not provided by the user facility.Conclusion: returned product analysis was able to confirm a longitudinal rupture in the balloon material, which was unable to maintain pressure.Based on the information provided and analysis results, a definitive root cause was not able to be determined.It should be noted the in stent lesion in the common femoral artery, not an approved indication for use, was not predilated prior to inflating the lutonix dcb catheter and may have contributed to the event.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 6 atmospheres (atms) while treating the in-stent target lesion of the distal left common iliac artery.The health care professional (hcp) used a contralateral approach to gain patient access.The hcp did not predilate the in-stent target lesion.The stent was intact and did not appear to be fractured.The hcp reportedly advanced the lutonix dcb to the target lesion in the zilver ptx stent, and inflated the balloon to 6 atms.After the lutonix dcb allegedly ruptured, reportedly it was removed in its entirety without difficulty.The hcp completed the procedure with another lutonix dcb.In the opinion of the hcp, the inflation within the zilver stent was related to the nature of the rupture.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8573861
Report Number3006513822-2019-00065
Device Sequence Number381339
Product Code ONU
UDI-Device Identifier00801741123252
UDI-Public(01)00801741123252
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX351306405F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight61